Alert archive / Florida / Small Craft Advisories in 2014
Small Craft Advisory 35, NWS Key West, FL
NWS Key West, FL issued this small craft advisory at Oct 13, 2014, 4:02 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2014, 4:02 AM EDT (08:02 UTC)
- Expired
- Oct 13, 2014, 10:17 AM EDT
- In force
- 6 hr
- Issued by
- NWS Key West, FL
The text
As transmitted, in the capitals the NWS used until 2016.
646 WHUS72 KKEY 130802 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 402 AM EDT MON OCT 13 2014 GMZ033-034-042>044-052>055-072>075-131530- /O.NEW.KKEY.SC.Y.0035.141013T0802Z-141013T2200Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 402 AM EDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY IN EFFECT... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A SMALL CRAFT ADVISORY FOR HAWK CHANNEL FOR THE WATERS OF OCEAN REEF TO HALF MOON SHOAL LIGHT OUT TO THE FLORIDA REEF...THE FLORIDA STRAITS OUT 60 NM FROM OCEAN REEF TO 20 NM WEST OF DRY TORTUGAS LIGHT...AND THE OFFSHORE GULF WATERS 20 TO 60 NM WEST OF MAINLAND MONROE COUNTY. * WINDS AND WAVES...EAST TO SOUTHEAST WINDS WILL BE NEAR 20 KNOTS ACROSS THESE WATERS...WITH SEAS AS HIGH AS 7 FEET ACROSS THE GULF STREAM. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS... AND/OR SEAS 7 FEET OR HIGHER...ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS FOR SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ FUTTERMAN
1 follow-up statement
387 WHUS72 KKEY 131417 MWWKEY URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE KEY WEST FL 1017 AM EDT MON OCT 13 2014 GMZ033-034-042>044-052>055-072>075-131530- /O.CAN.KKEY.SC.Y.0035.000000T0000Z-141013T2200Z/ GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 1017 AM EDT MON OCT 13 2014 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN KEY WEST HAS CANCELLED THE SMALL CRAFT ADVISORY...PREVIOUSLY IN EFFECT FOR HAWK CHANNEL...THE FLORIDA STRAITS...AND THE SOUTHEASTERN GULF...INCLUDING THE WATERS SURROUNDING THE DRY TORTUGAS. SMALL CRAFT SHOULD EXERCISE CAUTION AS EAST TO SOUTHEAST WINDS OF 15 TO 20 KNOTS SLOWLY DECREASE. $$ CLR
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this small craft advisory went out at Oct 13, 3:30 AM EDT, 32 minutes earlier.
Area forecast discussion, Oct 13, 3:30 AM EDT, 32 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 330 AM EDT MON OCT 13 2014 .DISCUSSION...IN THE MID AND UPPER LEVELS...(700-200 MB)...LATEST AVAILABLE IR IMAGERY OVERLAID WITH MODEL STREAMLINE ANALYSIS AS OF 300 AM...DEPICT A DEEPENING AND BULBOUS LONGWAVE PATTERN OVER THE CENTRAL CONUS AND NORTHERN MEXICO...WITH CONVERSELY HIGHER THAN NORMAL MID AND UPPER HEIGHTS DOWNSTREAM ACROSS THE EASTERN CONUS INCLUDING THE FLORIDA PENINSULA AND THE KEYS. BUT A WEAK SMALL SCALE DISTURBANCE ASSOCIATED WITH DIFFLUENT FLOW IS EVIDENT IN THE 400-200 MB LAYERS OVER THE SOUTHEASTERN GULF OF MEXICO THIS MORNING...WHICH IS EMBEDDED WITH THE LOWER RIGHT FLANK OF THE APPROACHING LONGWAVE TROUGH. AT THE SURFACE AND IN THE LOWER TO MID-LEVELS...SURFACE TO 700 MB...LATEST IR IMAGERY OVERLAID WITH AVAILABLE MARINE AND LAND SURFACE OBSERVATIONS AND ANALYSIS AS OF 300 AM...DETAIL A 1025-1027 MB SURFACE ANTICYCLONE BANKED OVER THE NORTHEAST FROM THE WHITE MOUNTAINS TO CENTRAL VIRGINIA. WELL TO THE WEST DEEPENING LOW PRESSURE OF THE WESTERN SOONER STATE IS DEEPENING WITH SEVERE WEATHER AHEAD OF IT ALONG THE CHISHOLM TRAIL. AS A RESULT...LAST EVENINGS 00Z SOUNDING AT KEY WEST ILLUSTRATED A TYPICALLY DEEP AND MOIST MODERATE MAINLY EAST FLOW IN THE LOWER TO MIDDLE TROPOSPHERE...WITH TOTAL PWAT (PRECIPITABLE WATER) AT 1.94 INCHES. .CURRENTLY...AS OF 200 AM...IR IMAGERY COMBINED WITH WSR-88D RADAR IMAGERY SHOWS CONSIDERABLE CLOUDINESS ACROSS THE KEYS ISLAND CHAIN AND ADJOINING WATERS...WITH KEY WEST RADAR DETECTING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IMPACTING AREAS FROM THE ISLANDS SOUTHWARDS. TEMPERATURES ACROSS THE ISLANDS ARE AROUND 80 WITH DEWPOINTS IN THE MIDDLE TO UPPER 70S. C-MAN STATIONS ALONG THE FLORIDA REEF...FLORIDA BAY AND SMITH SHOAL ARE RECORDING EAST WINDS BETWEEN NEAR 20 KNOTS...EXCEPT 15 TO 20 KNOTS IN FLORIDA BAY. .FORECASTS...SHORT TERM...TODAY THROUGH THURSDAY NIGHT...SHORTWAVE ENERGY DIVING SOUTHWARDS WILL CONTINUE TO CARVE OUT THE LONGWAVE TROUGH OVER THE PLAINS...WITH A CONTINUED DEEPENING OF ASSOCIATED MIDDLE LEVEL LOW PRESSURE...FALLING TO 555 DM AT 500 MB AS LOW PRESSURE MOVES TO THE MID MISSISSIPPI VALLEY BY TUESDAY NIGHT AND WEDNESDAY...THEN TO THE OHIO VALLEY THURSDAY AND INTO THE GREAT LAKES THURSDAY NIGHT. DEEP AND DRY MID AND UPPER CYCLONIC FLOW WILL FILTER ACROSS THE KEYS BY THURSDAY AND THURSDAY NIGHT. BEFORE THAT...DEEP MOISTURE WILL REMAIN IN THE COLUMN IN THE LOWER TO MID TROPOSPHERE...WITH MODEL FORECAST SOUNDINGS ILLUSTRATING PWAT REMAINING NEAR 2.00 INCHES TODAY...1.75 TO 2.00 INCHES TONIGHT...AND AROUND 1.75 INCHES ON TUESDAY. GIVEN THE DEEPER MOISTURE TODAY AND TONIGHT...IN COMBINATION WITH A STRONG MSLP GRADIENT...WHICH IS THE RESULT OF THE AFOREMENTIONED NORTHEASTERN SURFACE RIDGING AND TYPICAL LOWER PRESSURE TO THE SOUTH OVER THE CARIBBEAN BASIN...WE EXPECT GOOD SURFACE CONVERGENCE GENERATING SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS THROUGH MUCH OF THIS MORNING...WITH SOME DECREASE IN COVERAGES DURING THE AFTERNOON. THEREAFTER...EXPECT THE SURFACE LOW PRESSURE TO DEEPEN OUT OF THE HI PLAINS TONIGHT AS IT EJECTS TOWARDS THE MID MISSISSIPPI VALLEY TONIGHT...RESULTING IN OUT MODERATE TO FRESH WINDS TO VEER MORE TO THE SOUTHEAST TONIGHT...BECOMING GENTLE TO MODERATE DURING TUESDAY. SO WILL HOLD ONTO THE MIDDLE OF THE ROAD CHANCE POPS AND LOW CHANCE POPS DUE TO THE ABOVE REASONING FOR TONIGHT AND TUESDAY RESPECTIVELY. THEREAFTER...THE SURFACE LOW PRESSURE MOVES UP TOWARDS LAKE MICHIGAN TUESDAY NIGHT AND WEDNESDAY...RESULTING IN SOUTHEASTWARDS MOVING COLD FRONT REACHING CENTRAL FLORIDA...WITH THE FRONT ONLY TRUDGING SLOWLY SOUTHWARDS AND LOOSING CHARACTERISTICS WEDNESDAY NIGHT AND THURSDAY. ALTHOUGH LOWER TO MID LEVELS REMAIN FAIRLY MOIST THROUGH THURSDAY...THERE IS LITTLE FORCING OVER THE KEYS...AS LIGHT TO GENTLE SURFACE WINDS GRADUALLY CLOCK AROUND TO WEST WEDNESDAY AND WEDNESDAY NIGHT TO NORTH BY THURSDAY. WILL CONTINUE TO HOLD ONTO LOW CHANCE POPS THROUGH THE PERIOD...BUT MOST OF THE LIFT WILL CONTINUE TO BE WELL NORTH OF THE KEYS. .EXTENDED...THURSDAY NIGHT THRU SUNDAY...THE ABOVE MENTIONED SURFACE FRONT IS INDICATED TO UNDERGO FRONTOLYSIS ON THURSDAY AND THURSDAY NIGHT...AS TROPICAL CYCLONE GONZALO IS FORECAST TO PASS HUNDREDS OF MILES EAST OF THE BAHAMAS. IT NOW LOOKS LIKE VERY DRY AIR WILL FILTER SOUTHWARDS DOWN THE PENINSULA WITH PWAT LIKELY NEAR 1 INCH OR BELOW FRIDAY THROUGH NEXT WEEKEND. HIGH AND LOW TEMPERATURES WILL BE A FEW POINTS LOWER...BUT DEWPOINTS IN THE 60S WILL SIGNAL SOME ADDITIONAL RELIEF. FOR NOW WILL MAINTAIN ISOLATED POPS THROUGH THE PERIOD UNTIL THERE IS CONTINUED MODEL CONSISTENCY. && .MARINE...TODAY AND TONIGHT...AN AUTUMNAL MSLP GRADIENT DUE TO STRONG RIDGING OVER THE NORTHEASTERN US AND BROAD LOWER PRESSURE OVER THE CARIBBEAN BASIN WILL KEEP CAUTIONARY HEADLINES ACROSS ALL WATERS TODAY AND TONIGHT...EXCEPT THE SHALLOWER WATERS INSIDE THE 5 FATHOM LINE AND FLORIDA BAY. MAY MAKE A LAST MINUTE DECISION TO ISSUE A SMALL CRAFT ADVISORY THRU THIS AFTERNOON AS WELL. THEREAFTER...WINDS AND SEAS WILL LET DOWN DURING TUESDAY...WITH GENTLE TO LIGHT WINDS EXPECTED BY TUESDAY NIGHT THROUGH AT LEAST THURSDAY...WHEN DRIER AND SLIGHTLY COOLER AIR BLEEDS DOWN OFF OF THE FLORIDA PENINSULA. GENTLE TO MODERATE NORTHEAST WINDS MAY RESUME LATE IN THE WEEK. && .AVIATION... UNTIL 00Z/14TH...EXPECT A COUPLE OF SUB-VFR ENCOUNTERS AT LEAST THIS MORNING AT THE KEY WEST AND MARATHON TERMINALS...OTHERWISE...VFR CONDITIONS WILL PREVAIL. AWAY FROM SHOWERS AND PERHAPS A THUNDERSTORM...EAST TO SOUTHEAST WINDS OF 10 TO 15 KNOTS WITH GUSTS NEAR 20 KNOTS CAN BE EXPECTED AT THE ISLAND AIRPORTS. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...NONE. GM...SCA THRU 21Z GMZ042-044-GMZ033-034&GMZ052-055&GMZ072-075 && PUBLIC/MARINE/GRIDS.........FUTTERMAN AVIATION/NOWCASTS/GRIDS.....APA VISIT US ON THE WEB AT WEATHER.GOV/KEY FOLLOW US ON FACEBOOK AND TWITTER AT... WWW.FACEBOOK.COM/NWSKEYWEST WWW.TWITTER.COM/NWSKEYWEST
Hazardous weather outlook, Oct 12, 5:45 AM EDT, 22 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 545 AM EDT SUN OCT 12 2014 FLZ076>078-GMZ031>035-042>044-052>055-072>075-131000- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BARNES SOUND, BLACKWATER SOUND, AND BUTTONWOOD SOUND- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- GULF OF MEXICO FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO 5 FATHOMS- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 545 AM EDT SUN OCT 12 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ALONG THE FLORIDA KEYS AND THE ADJACENT COASTAL WATERS TODAY AND TONIGHT. THE PRIMARY THUNDERSTORM HAZARDS WILL BE LIGHTNING AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED THUNDERSTORMS ARE EXPECTED ACROSS THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. THE PRIMARY THUNDERSTORM HAZARD WILL BE LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. APA
In the hours before
Local storm report, Oct 13, 3:38 AM EDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KEY WEST FL
338 AM EDT MON OCT 13 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 AM MARINE TSTM WIND 8 SSE KEY LARGO 25.01N 80.38W
10/13/2014 M44 MPH GMZ052 FL C-MAN STATION
A CLUSTER OF SHOWERS WITH AN EMBEDDED THUNDERSTORM
GENERATED A WIND GUST OF 38 KNOTS OR 44 MPH AT MOLASSES
REEF C-MAN STATION PLATFORM.
&&
AALBANESNearby
Small Craft Advisories in Florida, 2014Every small craft advisory in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.